On Topological Chaos in the Robinson-Solow-Srinivasan Model
AbstractIn this paper, we offer an instance of (topologically) chaotic optimal behavior in a twosector model with irreversible investment, originally formulated by Robinson, Solow and Srinivasan. Our result follows from the theory of turbulence in non-linear dynamical systems, and relies only on the existence of a continuous optimal policy function. The fact that there is a unique optimal program from each initial stock when future utilities are discounted by a factor smaller than the labor-capital ratio may be of independent interest.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Cornell University, Center for Analytic Economics in its series Working Papers with number 04-18.
Date of creation: Dec 2004
Date of revision:
Contact details of provider:
Postal: 402 Uris Hall, Ithaca, NY 14853
Phone: (607) 255-9901
Fax: (607) 255-2818
Web page: http://www.arts.cornell.edu/econ/CAE/workingpapers.html
More information through EDIRC
Other versions of this item:
- Khan, M. Ali & Mitra, Tapan, 2005. "On topological chaos in the Robinson-Solow-Srinivasan model," Economics Letters, Elsevier, vol. 88(1), pages 127-133, July.
- C62 - Mathematical and Quantitative Methods - - Mathematical Methods; Programming Models; Mathematical and Simulation Modeling - - - Existence and Stability Conditions of Equilibrium
- D90 - Microeconomics - - Intertemporal Choice and Growth - - - General
- O21 - Economic Development, Technological Change, and Growth - - Development Planning and Policy - - - Planning Models; Planning Policy
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Dutta, Prajit K. & Mitra, Tapan, 1989. "Maximum theorems for convex structures with an application to the theory of optimal intertemporal allocation," Journal of Mathematical Economics, Elsevier, vol. 18(1), pages 77-86, February.
- M. Ali Khan & Tapan Mitra, 2005.
"On choice of technique in the Robinson-Solow-Srinivasan model,"
International Journal of Economic Theory,
The International Society for Economic Theory, vol. 1(2), pages 83-110.
- Khan, M. Ali & Mitra, Tapan, 2004. "On Choice of Technique in the Robinson-Solow-Srinivasan Model," Working Papers 04-13, Cornell University, Center for Analytic Economics.
- Khan, M. Ali, 2003. "On choice of technique in the Robinson-Solow-Srinivasan model," Economics Working Papers (Ensaios Economicos da EPGE) 504, FGV/EPGE Escola Brasileira de Economia e Finanças, Getulio Vargas Foundation (Brazil).
- Mitra, Tapan, 1996. "An Exact Discount Factor Restriction for Period-Three Cycles in Dynamic Optimization Models," Journal of Economic Theory, Elsevier, vol. 69(2), pages 281-305, May.
- Lionel W. McKenzie, 2005. "Classical General Equilibrium Theory," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262633302, June.
- M. Ali Khan & Tapan Mitra, 2007. "Optimal Growth In A Two-Sector Rss Model Without Discounting: A Geometric Investigation," The Japanese Economic Review, Japanese Economic Association, vol. 58(2), pages 191-225.
- Mitra, Tapan, 2001. "A Sufficient Condition for Topological Chaos with an Application to a Model of Endogenous Growth," Journal of Economic Theory, Elsevier, vol. 96(1-2), pages 133-152, January.
- Nishimura, Kazuo & Yano, Makoto, 1996. "On the Least Upper Bound of Discount Factors That Are Compatible with Optimal Period-Three Cycles," Journal of Economic Theory, Elsevier, vol. 69(2), pages 306-333, May.
- Orlando Gomes, 2006. "Routes to chaos in macroeconomic theory," Journal of Economic Studies, Emerald Group Publishing, vol. 33(6), pages 437-468, November.
- Orlando Gomes, 2006. "Local Bifurcations and Global Dynamics in a Solow-type Endogenous Business Cycles Model," Annals of Economics and Finance, Society for AEF, vol. 7(1), pages 91-127, May.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ().
If references are entirely missing, you can add them using this form.